MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0, FR8A-RCV-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
Immediately following notification, stimwave quality reviewed events preceding the issue.The patient had a trial procedure performed on (b)(6) 2016, in which one (1) freedom-8a receiver stimulator (fr8a-rcv-a0) and one (1) spare lead (fr8a-spr-b0) were implanted bilaterally at the t8-t9 vertebral level.The procedure was completed without complications.On october 25, 2019, stimwave was notified the patient had passed away (exact date unknown).Information received attributed the death to a drug overdose.The event was not related to the device.At the time of the patient's death, the device was no longer in use and had already been explanted.There is no indication the device could have caused or contributed to the patient's death.The device was not implanted at the time of the event.The root cause of the complaint is not attributed to device failure, the inability of the device to meet performance or safety specifications, or nonconformance to physical or functional device specifications.The stimwave product was not the source of the issue.The device was no longer in use at the time of the patient's death.The event was related to unknown patient comorbidities.Corrective action is not required to remedy the root cause of the complaint.The device did not fail to meet performance or safety specifications.The patient's death was not related to the device.Stimwave confirmed that the product did not fail to meet performance and safety specifications.The source of was related to unknown patient comorbidites.Stimwave has informed all parties that the product was not the source issue.In compliance with medical device reporting requirements and responsibilities, stimwave quality and its chief medical officer have determined that this issue is considered reportable, as the event resulted in a death.This event has been reported to the united states food and drug administration (fda) on november 21, 2019.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a complaint resulting from a patient death, unrelated to the device, reported to stimwave on october 25, 2019.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
MDR Report Key9355122
Report Number3010676138-2019-00051
Device Sequence Number11363406
Product Code GZB
UDI-Device Identifier00859619004875
UDI-Public(01)00859619004875(17)180701(01)00859619004882(17)180701(21)STF1000605-17
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2018
Device Model NumberFR8A-RCV-A0, FR8A-RCV-B0
Device Catalogue NumberS8R-1A US
Device Lot NumberSWL160705A, SWL160705B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;